MAUDE Adverse Event Report: B. BRAUN MEDICAL AG PRONTOSAN; PRONTOSAN WOUND IRRIGATION SOLUTION

B. BRAUN MEDICAL AG PRONTOSAN; PRONTOSAN WOUND IRRIGATION SOLUTION
Catalog Number 88228
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Diarrhea (1811); Nausea (1970); Increased Intra-Peritoneal Volume (IIPV) (4498)
Date of Event 08/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical ag internal report number (b)(4).The instruction for use (ifu) for prontosan® wound irrigation solution (88228) have been reviewed and contain the following information: indication: for rinsing, cleansing, moistening and decontamination of: a) acute non-infected and infected wounds: traumatic wounds (e.G.Lacerations, crush injuries).B) chronic non-infected and infected wounds including pressure ulcers; vascular ulcers; diabetic ulcers.C) postoperative wounds.D) thermal and non-thermal burns degree: iia, iib and iii.E) fistulas and abscesses.F) entry ports of urological catheters, peg/pej tubes or drainage tubes.G) peristomal skin.For intraoperative cleansing and irrigation of wounds.For moistening encrusted dressings and bandages prior to removal.Contraindication: a) if the patient is known to be allergic or if it is suspected that the patient may be allergic to one of the ingredients of the product.B) on the central nervous system or the meninges.C) in the middle or inner ear.D) in the eyes.If prontosan® wound irrigation solution comes into contact with the eyes, flush the eyes with running water and seek medical advice.E) on hyaline cartilage and in aseptic joint surgery.If prontosan® wound irrigation solution does come into contact with aseptic cartilage, it should be immediately irrigated with ringer's solution or normal saline.F) for peritoneal lavage/rinsing.Composition: purified water, betaine surfactant, 0.1 % polyaminopropyl biguanide (polyhexanide).Since no batch number is known, no review of the batch documentation can be performed.The case describes a use error of the product.The solution was mistakenly administered intra-abdominally through the drain, resulting in surgery.The application of the product is clearly stated in the ifu.Note: this report is being filed for an unknown item number that was not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
On (b)(6) 2025 the following information was provided: healthcare professional accidentally administered approximately 40 ml of prontosan wound irrigation solution intra-abdominally through the drainage.The patient is complaining of nausea, mucous-watery diarrhea, and some lab values are outside the normal range.After administering a large amount of fluids (nacl), the values have slightly improved.The healthcare professional would like to irrigate again, but after consulting with the senior physician, he advised against it.The healthcare professional's remaining question is whether anything can still be done retrospectively, such as administering antibiotics or similar measures.The patient is in the emergency room.Based on the information available, it was unclear whether the patient was in the emergency room due to another incident or due to the intra-abdominal administration of prontosan.Several inquiries were made, and on (b)(6) 2025 the following information was provided: this is a known tumour patient with adenocarcinoma of the rectum, which was apparently completely removed.The patient is female, born in 1975.She had already been discharged from hospital, had a drain that was continuously draining, and came to the emergency room on (b)(6) because the drain was no longer draining.She was then administered prontosan.She had an acute reaction to prontosan.The side effects appear to be a combination of the clinical picture and prontosan.Due to the reactions, she underwent surgery and was found to have lymph fluid in her abdomen.It was determined that the drainage tube was no longer in the correct position.The patient is currently doing well and is on the road to recovery.The drain is still in place and she is still hospitalised.

Brand Name
PRONTOSAN
Common Device Name
PRONTOSAN WOUND IRRIGATION SOLUTION
Manufacturer (Section D)
B. BRAUN MEDICAL AG
seesatz 17
sempach, 6204
SZ  6204
Manufacturer (Section G)
B. BRAUN MEDICAL AG
seesatz 17
sempach, 6204
SZ   6204
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key22902575
Report Number3007120504-2025-00003
Device Sequence Number20816401
Product Code FRO
UDI-Device Identifier04046964295782
UDI-Public(01)04046964295782
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number88228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age50 YR
Patient SexFemale